Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2018, 5:51 PM CDT for Glasscock County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2018, 5:51 PM CDT (22:51 UTC)
- Expired
- Mar 26, 2018, 6:26 PM CDT
- In force
- 35 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 69 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:57 PM CDT | HAIL 1.75 | Garden City, TX | QUARTER TO SOME GOLF BALL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
298
WUUS54 KMAF 262251
SVRMAF
TXC173-262345-
/O.NEW.KMAF.SV.W.0001.180326T2251Z-180326T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
551 PM CDT MON MAR 26 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Glasscock County in western Texas...
* Until 645 PM CDT
* At 550 PM CDT, a severe thunderstorm was located near Garden City,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Garden City and rural areas near Graden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 10156 3189 10164 3208 10146 3208 10127
3185 10127
TIME...MOT...LOC 2250Z 256DEG 19KT 3186 10155
HAIL...1.00IN
WIND...60MPH
$$
492 follow-up statements
333
WWUS54 KMAF 262304
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
604 PM CDT MON MAR 26 2018
TXC173-262345-
/O.CON.KMAF.SV.W.0001.000000T0000Z-180326T2345Z/
Glasscock TX-
604 PM CDT MON MAR 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN GLASSCOCK COUNTY...
At 603 PM CDT, a severe thunderstorm was located just north of
Garden City, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Garden City and rural areas just north and northeast of Garden City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away
from windows.
&&
LAT...LON 3186 10151 3192 10154 3208 10146 3208 10127
3185 10127
TIME...MOT...LOC 2303Z 245DEG 24KT 3192 10144
HAIL...1.25IN
WIND...60MPH
$$
49315
WWUS54 KMAF 262326
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
626 PM CDT MON MAR 26 2018
TXC173-262335-
/O.CAN.KMAF.SV.W.0001.000000T0000Z-180326T2345Z/
Glasscock TX-
626 PM CDT MON MAR 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLASSCOCK COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
western Texas.
LAT...LON 3186 10151 3192 10154 3208 10146 3208 10127
3185 10127
TIME...MOT...LOC 2323Z 256DEG 19KT 3195 10130
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:05 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 26, 3:05 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 305 PM CDT Mon Mar 26 2018 .UPDATE... Severe Thunderstorm Watch. && .DISCUSSION... Have updated forecast for new Severe Thunderstorm Watch in effect until 2am. Severe storms will be possible this afternoon and tonight over the Eastern Permian Basin and Lower Trans Pecos. && .PREV DISCUSSION... /issued 148 PM CDT Mon Mar 26 2018/ DISCUSSION... Upper trough coming in from the west will slowly progress east the next couple of days. This trough will develop a closed low over AZ early tomorrow before crossing the region Wednesday... this will be a favorable pattern for rain. After that upper ridge builds in with warmer and drier conditions. Have extensive cloud cover over much of the area today that has kept temperatures down. Still have good low level moisture over the east with dewpts into the 60s but a dryline separates it from much drier air west with dewpts only in the 30s. Temps closer to normal this afternoon and Tuesday in the 70s with even cooler conditions Wednesday. A cold front will move through the area late Tues/early Wednesday with cooler temperatures the next day. Highs generally in the 70s continue through Friday. SW flow aloft will bring a series of shortwaves across the area... add in a 300mb jet... decent moisture... a dryline and an approaching cold front and conditions look good for storms to over the next few days. Will have storm chances for the rest of the afternoon and this evening mainly east along a dryline. Some of these storms could be strong to severe and a watch is in effect... however expect a better chance for severe wx east of the CWA. As far as this area Tuesday night looks like the best chance for rain along the front... especially for the Permian Basin. Have bumped up pops a little over the east each period... will highlight threats in HWO. After Wednesday dry conditions return. FIRE WEATHER... Extensive cloud cover today keeping fire weather threat low for most of the region. However a Fire Danger Statement remains in effect for the potential for critical RH in Presidio county and the Big Bend, where less cloud cover and above- normal temps are anticipated. 20-ft winds in the 10 to 20 mph range. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 74 47 66 / 60 50 70 30 Carlsbad 48 73 43 70 / 20 20 20 10 Dryden 61 81 54 80 / 40 30 40 10 Fort Stockton 56 77 48 72 / 40 30 30 10 Guadalupe Pass 45 64 42 62 / 20 10 10 10 Hobbs 48 70 41 64 / 30 30 40 20 Marfa 41 74 36 66 / 20 10 10 10 Midland Intl Airport 55 75 46 68 / 50 40 60 20 Odessa 52 73 45 69 / 50 40 50 20 Wink 52 77 45 72 / 40 30 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Mar 26, 3:24 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 324 PM CDT Mon Mar 26 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 324 PM CDT Mon Mar 26 2018 /224 PM MDT Mon Mar 26 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will be possible this afternoon and tonight, mainly over the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning and brief rainfall. Some storms may be severe, mainly along and east of a Snyder to McCamey line, with large hail and damaging winds possible. Severe Thunderstorm Watches are in effect through this evening for the eastern Permian Basin and lower Trans Pecos. Near-critical fire weather conditions are expected through this evening over portions of Presidio County and the Big Bend area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorms will be possible Tuesday, mainly over the Western Low Rolling Plains, Permian Basin, and lower Trans Pecos. Any storms that do develop will be accompanied by frequent lightning and brief rainfall. A few storms could be strong to severe, mainly over the Permian Basin and lower Trans Pecos, with large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Mar 26, 2:17 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
217 PM CDT MON MAR 26 2018
TXZ053-262000-
Mitchell TX-
217 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 300 PM
CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Lake Colorado City State Park, or 17 miles southwest
of Colorado City, moving northeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Colorado City, Valley View, Loraine, Westbrook, Colorado City
Airport, Lake Colorado City, Champion Creek Reservoir, Lake Colorado
City State Park, I-20 Near The Nolan-Mitchell County Line and Buford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 900 PM CDT for
western Texas.
LAT...LON 3218 10075 3208 10087 3209 10101 3216 10114
3252 10093 3251 10066 3235 10066
TIME...MOT...LOC 1916Z 209DEG 29KT 3217 10098
27Special weather statement, Mar 26, 3:00 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
300 PM CDT MON MAR 26 2018
TXZ068-069-075-262045-
Pecos TX-Crane TX-Upton TX-
300 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PECOS...SOUTHEASTERN
CRANE AND SOUTHWESTERN UPTON COUNTIES UNTIL 345 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm over
Girvin, or 13 miles southwest of McCamey, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
McCamey, Girvin, Upton County Airport and King Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
western and southwestern Texas.
LAT...LON 3109 10237 3108 10237 3107 10233 3103 10229
3104 10225 3103 10221 3101 10219 3101 10217
3093 10245 3114 10257 3131 10224 3108 10203
TIME...MOT...LOC 1956Z 240DEG 48KT 3105 10243
12Special weather statement, Mar 26, 4:38 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
438 PM CDT MON MAR 26 2018
TXZ061-062-069-262230-
Midland TX-Ector TX-Upton TX-
438 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN
MIDLAND AND NORTHWESTERN UPTON COUNTIES UNTIL 530 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Crane, moving northwest at 5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of southeastern
Ector...southwestern Midland and northwestern Upton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3165 10188 3150 10230 3155 10232 3165 10232
3165 10235 3171 10237 3181 10197
TIME...MOT...LOC 2138Z 115DEG 6KT 3161 10220
49Special weather statement, Mar 26, 5:45 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT MON MAR 26 2018
TXZ063-262315-
Glasscock TX-
545 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GLASSCOCK COUNTY UNTIL
615 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Garden City and Lees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3176 10158 3192 10169 3208 10154 3206 10128
3190 10130
TIME...MOT...LOC 2244Z 239DEG 31KT 3187 10158
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:17 PM CDT | Special Weather Statement | MAF | Mitchell | 43 min |
| Mar 26, 3:00 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| Mar 26, 4:38 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| Mar 26, 5:45 PM CDT | Special Weather Statement | MAF | Glasscock | 30 min |
| Mar 26, 5:54 PM CDT | Special Weather Statement | MAF | Mitchell | 51 min |
| Mar 26, 6:08 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.